Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 45, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 1, 2007, 10:57 PM CDT for Starr County, Zapata County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2007, 10:57 PM CDT (03:57 UTC)
- Expired
- Jul 2, 2007, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 181 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 11:09 PM CDT | FLASH FLOOD | 5 E Roma, TX | THE ROMA POLICE DEPARTMENT REPORTED WATER IN HOUSES AND FLOODING ON U.S. HIGHWAY 83 AT GARCENO. ONLY THE CENTER LANE OF U.S. HIGHWAY 83 WAS VISIBLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2936 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 020400 FFWBRO TXC427-505-020715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1057 PM CDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED THE * FLASH FLOOD WARNING FOR... STARR COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...FALCON DAM...EL SAUZ... SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS... * UNTIL 215 AM CDT * AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA GLORIA STATIONARY STORMS AROUND RIO GRAND CITY CONTINUE TO PRODUCE EXTREME AMOUNTS OF RAINFALL. DOPPLER RADAR ESTIMATES OF 8 TO 10 INCHES HAVE BEEN OBSERVED AROUND RIO GRANDE CITY DURING THE PAST 3 HOURS. WHILE RAINFALL RATES HAVE DIMINISHED DURING THE PAST COUPLE HOURS...SIGNIFICANT FLOODING HAS BEEN REPORTED IN RIO GRANDE CITY AND WILL CONTINUE TO DEVELOP. REDEVELOPMENT OF SHOWERS HAS BEEN OBSERVED FARTHER WEST NEAR FALCON DAM...WHICH HAS SEEN 4 TO 6 INCHES SINCE 600 PM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2636 9909 2621 9865 2678 9837 2681 9939 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:40 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 1, 6:40 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 640 PM CDT SUN JUL 1 2007 .DISCUSSION...ISSUED AN UPDATED ZONE FORECAST A SHORT TIME AGO TO ACCOUNT FOR BLOSSOMING SHOWERS AND THUNDERSTORMS WITH EMBEDDED HEAVY RAINFALL OVER ZAPATA...STARR...AND JIM HOGG COUNTY...WITH ADDITIONAL ACTIVITY JUST ACROSS THE RIO GRANDE RIVER OVER MEXICO AND MOVING NORTH. WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR FLASH FLOODING THIS EVENING AND EARLY TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 79 90 / 20 30 20 30 BROWNSVILLE 78 91 78 91 / 30 50 20 30 HARLINGEN 77 91 77 92 / 30 50 20 30 MCALLEN 76 93 77 93 / 50 50 20 30 RIO GRANDE CITY 76 93 76 94 / 60 40 30 30 SOUTH PADRE ISLAND 80 87 80 87 / 10 10 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...TOMASELLI/66
Hazardous weather outlook, Jul 1, 9:30 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 930 PM CDT SUN JUL 1 2007 TXZ248>257-021100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 930 PM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SLOW MOVING SHOWERS AND THUNDERSTORMS...PRODUCING HEAVY RAINFALL... WILL CONTINUE OVER ZAPATA...JIM HOGG...AND STARR COUNTY TONIGHT. FLASH FLOODING IS LIKELY IN PORTIONS OF THESE COUNTIES. MOTORISTS ARE URGED TO DRIVE WITH EXTREME CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MIDDLE WEEK. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING REMAINING POSSIBLE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY FLOODING OR WIND DAMAGE IN ZAPATA...JIM HOGG...AND STARR COUNTY...TO THE NATIONAL WEATHER SERVICE IN BROWNSVILLE TONIGHT.
In the hours before
Local storm report, Jul 1, 8:17 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM DOWNBURST EL SAUZ 26.57N 98.87W
07/01/2007 STARR TX TRAINED SPOTTER
TRAINED SPOTTER AT AEROSTAT IN EL SAUZ REPORTED TWO TREES
FELLED BY MEASURED WINDS OF 61.8 KNOTS. EACH TREE 1 FOOT
IN DIAMETER AND 20 FEET TALL. ALSO MARBLE SIZE HAIL.
&&
TOMASELLILocal storm report, Jul 1, 8:40 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
840 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FUNNEL CLOUD 1 N RIO GRANDE CITY 26.39N 98.83W
07/01/2007 STARR TX LAW ENFORCEMENT
DPS TROOPER REPORTED FUNNEL CLOUD 1 MILE NORTH OF RIO
GRANDE CITY ON 3167.
&&
TOMASELLILocal storm report, Jul 1, 9:08 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
908 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM FLASH FLOOD EL SAUZ 26.57N 98.87W
07/01/2007 STARR TX LAW ENFORCEMENT
DPS TROOPER REPORTS 6 INCHES TO 1 FOOT OF WATER ON 3167
NEAR EL SAUZ.
&&
TOMASELLILocal storm report, Jul 1, 9:48 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
948 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD RIO GRANDE CITY 26.38N 98.83W
07/01/2007 STARR TX LAW ENFORCEMENT
RIO GRANDE CITY LAW ENFORCEMENT REPORTS WATER INSIDE
HOMES FROM FLOODING IN THE LAS LOMAS AND LOS TREVINOS
SUBDIVISIONS.
&&
TOMASELLILocal storm report, Jul 1, 10:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1040 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM FLASH FLOOD RIO GRANDE CITY 26.38N 98.83W
07/01/2007 STARR TX DEPT OF HIGHWAYS
TX DOT REPORTS TWO FEET OF WATER ON EXPRESSWAY 83 IN RIO
GRANDE CITY.
1038 PM FLASH FLOOD RIO GRANDE CITY 26.38N 98.83W
07/01/2007 STARR TX DEPT OF HIGHWAYS
TX DOT REPORTS 5 FEET OF WATER ON EMBASSY ROAD, HERNANDEZ
ROAD, AND ROCA GUERRA ROAD IN RIO GRANDE CITY. ALSO ONE
FOOT OF WATER IN HOMES ON THESE ROADS.
&&
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:14 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 7:14 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 7:46 PM CDT | Flash Flood Warning | BRO | Zapata | 119 min |
| Jul 1, 8:22 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 53 min |
| Jul 1, 8:40 PM CDT | Tornado Warning | BRO | Starr | 50 min |
| Jul 1, 8:55 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 9:22 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 53 min |
| Jul 1, 9:28 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 2 hr |
| Jul 1, 11:22 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 113 min |
| Jul 2, 12:14 AM CDT | Flash Flood Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 25 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.